Daily Use of Colloidal Silver Over One-Year Period Caused Argyria
Using high-quality colloidal silver for the short term, not longer than two weeks, at recommended doses, has never been associated with a problem.
Study Title:Severe generalized argyria secondary to ingestion of colloidal silver protein.
Argyria is a rare cause of cutaneous discolouration caused by silver deposition. We report a case of dramatic and diffuse argyria secondary to ingestion of colloidal silver protein over a 1-year period. Stained electron microscopy with spectral analysis was used to confirm the clinical diagnosis. Silver-protein complexes are deposited in the skin and reduced to inert silver salts by sunlight in a process similar to that harnessed in photography. Our patient had obtained the silver for consumption via mail order. It had been advertised as a cure for a variety of diseases. Colloidal silver protein is commercially available as a ‘food supplement’, hence circumventing the strict controls placed on medicines.
White JM, Powell AM, Brady K, Russell-Jones R. Severe generalized argyria secondary to ingestion of colloidal silver protein. Clin Exp Dermatol. 2003 May 28(3):254-6.
Most Popular News:
Connect with Wellness Resources: